Back to Ask the Diabetes Team Ask the Diabetes Team

From Malta:

My five and a half-year-old son recently had a seizure, followed by a second one fifteen days after. It was always when he was sleeping during the night. I took him to the hospital in an emergency and they started tests. The results were all okay but they put him on epilyn syrup for the seizures. During his stay, they found that his glucose level was high, sometimes even 17 mmol/L [306 mg/dl]. After a week, it went down, but he has been getting an injection of 3 ml Insulatard every morning. Now, he is within the normal range. Do you think hat the epilyn syrup may have caused the high blood glucose? Can the seizures and the high blood glucose be related because it all started together? The doctors say that is unlikely.


I agree with the doctors: it is very likely that the syrup may cause high blood sugar, but this is not related to seizures for sure.


Original posting 17 May 2008
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.